MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Model Number 150NSA35
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the guide wire was damaged and could not be used normally after the product was unpacked.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.Although sufficient information was not available to determine the specific cause of the reported event, however, based on the risk document a potential root cause could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract." "do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract." "failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the head of the guide wire was damaged and could not be used normally after the product was unpacked.Per follow up via ibc on 29aug2022, one guide wire was broken.

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15347152
Report Number1018233-2022-06838
Device Sequence Number4529927
Product Code EZB
UDI-Device Identifier00801741051500
UDI-Public(01)00801741051500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number150NSA35
Device Catalogue Number150NSA35
Device Lot NumberNGFU5189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown